Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 99, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 14, 2016, 3:49 PM EDT for New Hanover County, Pender County, North Carolina. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2016, 3:49 PM EDT (19:49 UTC)
- Expired
- Jul 14, 2016, 4:28 PM EDT
- In force
- 39 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties New Hanover County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 82 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 3:58 PM EDT | TSTM WND DMG | 1 Ene Kirkland, NC | TREE AND LIMBS DOWN IN PLANTATION LANDING |
| Jul 14, 4:10 PM EDT | HAIL 1 | Scotts Hill, NC | SEVERAL MINUTES OF HAIL VARYING FROM PEA TO QUARTER SIZE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 761 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
394
WUUS52 KILM 141949
SVRILM
NCC129-141-142045-
/O.NEW.KILM.SV.W.0099.160714T1949Z-160714T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
349 PM EDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PENDER COUNTY IN SOUTHEASTERN NORTH CAROLINA...
NORTHEASTERN NEW HANOVER COUNTY IN SOUTHEASTERN NORTH CAROLINA...
* UNTIL 445 PM EDT
* AT 349 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SCOTTS
HILL... OR NEAR RICH INLET...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SURF CITY...FIGURE EIGHT ISLAND...RICH INLET...HAMPSTEAD...TOPSAIL
BEACH...PORTERS NECK...TOPSAIL...BAYSHORE...OGDEN...SCOTTS HILL...
WOODSIDE...EDGECOMB AND MURRAYVILLE.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 411 AND 413.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3440 7758 3432 7769 3425 7776 3425 7778
3424 7777 3423 7778 3439 7791 3455 7761
3448 7758 3447 7757 3447 7756 3444 7752
TIME...MOT...LOC 1949Z 250DEG 10KT 3435 7776
HAIL...1.00IN
WIND...60MPH
$$
JDW3 follow-up statements
900
WWUS52 KILM 142001
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
401 PM EDT THU JUL 14 2016
NCC129-141-142045-
/O.CON.KILM.SV.W.0099.000000T0000Z-160714T2045Z/
PENDER NC-NEW HANOVER NC-
401 PM EDT THU JUL 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR PENDER AND NORTHEASTERN NEW HANOVER COUNTIES...
AT 400 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BAYSHORE...MOVING EAST AT 10 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SURF CITY...FIGURE EIGHT ISLAND...RICH INLET...HAMPSTEAD...
TOPSAIL BEACH...PORTERS NECK...TOPSAIL...BAYSHORE...OGDEN...
SCOTTS HILL...WOODSIDE...EDGECOMB AND MURRAYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3440 7758 3432 7769 3425 7776 3425 7778
3424 7777 3423 7778 3434 7787 3455 7761
3448 7758 3447 7757 3447 7756 3444 7752
TIME...MOT...LOC 2000Z 250DEG 10KT 3436 7772
HAIL...1.50IN
WIND...60MPH
$$
JDW799
WWUS52 KILM 142018
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
418 PM EDT THU JUL 14 2016
NCC129-142028-
/O.CAN.KILM.SV.W.0099.000000T0000Z-160714T2045Z/
NEW HANOVER NC-
418 PM EDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NEW HANOVER
COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3440 7758 3432 7769 3429 7772 3436 7780
3455 7761 3448 7758 3447 7757 3447 7756
3444 7752
TIME...MOT...LOC 2018Z 250DEG 10KT 3437 7767
$$
NCC141-142045-
/O.CON.KILM.SV.W.0099.000000T0000Z-160714T2045Z/
PENDER NC-
418 PM EDT THU JUL 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR PENDER COUNTY...
AT 418 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RICH
INLET...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SURF CITY...RICH INLET...HAMPSTEAD...TOPSAIL BEACH...WOODSIDE...
TOPSAIL...EDGECOMB AND SCOTTS HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3440 7758 3432 7769 3429 7772 3436 7780
3455 7761 3448 7758 3447 7757 3447 7756
3444 7752
TIME...MOT...LOC 2018Z 250DEG 10KT 3437 7767
HAIL...1.00IN
WIND...60MPH
$$
JDW827
WWUS52 KILM 142028
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
428 PM EDT THU JUL 14 2016
NCC141-142038-
/O.CAN.KILM.SV.W.0099.000000T0000Z-160714T2045Z/
PENDER NC-
428 PM EDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR PENDER COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3440 7758 3432 7769 3429 7772 3436 7780
3455 7761 3448 7758 3447 7757 3447 7756
3444 7752
TIME...MOT...LOC 2026Z 250DEG 10KT 3438 7764
$$
JDWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:18 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 14, 3:18 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
318 PM EDT THU JUL 14 2016
.SYNOPSIS...
A ridge of high pressure along the coast will break down over the
next two days, allowing a cold front to move south from the Great
Lakes and stall across Virginia this weekend. This will create
slightly cooler temperatures and good thunderstorm chances. Drier
conditions will return early next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 300 PM Thursday...The Bermuda High, despite having weakened
over the past 24 hours, still extends a surface ridge axis
westward across Florida and continues to feed hot and humid air
across the Carolinas. The more abrupt change has occurred aloft
where yesterday's 500 mb ridge is now located much farther
offshore. Southwesterly mid and upper level flow is increasing
over the Carolinas, and the increase in thunderstorm coverage
compared to yesterday is probably directly related to the
breakdown of this ridge aloft. Surface-based instability ranges
from about 2000 J/kg inland to 4000 J/kg at the coast where
dewpoints are almost 80 degrees. Through late afternoon,
scattered storms will continue to follow the seabreeze at the
coast, and may continue to develop with outflow boundary
collisions over the Pee Dee region. Activity should weaken quickly
with the loss of heating and by 8 or 9 PM I wouldn't be surprised
for the radar to be very quiet.
500 mb heights should continue to fall overnight as the trough
extending from the Great Lakes down the Mississippi Valley
develops. Any convective development overnight will likely occur
offshore where surface-based parcels will be most buoyant. Winds
just 1000 feet off the surface should remain around 25 knots
overnight which is typically enough to keep a strong nocturnal
inversion from developing. Forecast lows range from around 80 on
the coast to 75-77 inland.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
As of 300 PM Thursday...A series of weak upper level disturbances
will move through the broad trough over the eastern United States
Friday and Saturday. Given the deeply humid and unstable airmass
still in place, the result should be good coverage of showers and
thunderstorms both days. Our forecast is for a 40-50 percent
chance on Friday, and 50-70 percent on Saturday. Storm-total
precipitation will vary widely, but 1.0 to 1.5 inches is our
forecast areal average Friday through Saturday.
The additional cloud cover and precipitation should hold highs
down several degrees from what we've experienced over the past
week: mainly mid 90s on Thursday and lower 90s on Friday.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 200 PM Thursday...Typical summertime weather for the first
half of the extended as Bermuda ridging sits offshore. Temperatures
will be near seasonable values for highs as broad troughing limits
thickness values, but well above normal for mins thanks to
persistent warm SW flow at night. The warmest day is likely to be
Monday when the trough retreats and mid-level ridging expands from
the west, but still temps will be only slightly above climo norms.
Sun-Tue will also feature scattered aftn convection as a front
dissipates to the north, with Sunday expected to be the most active
day of the three. Late Tue into Wed, a strong vorticity lobe digs
into the area driving a strong trough into the northeast. At the
surface, a cold front will cross into the Carolinas and then stall
into Thursday. This will create slightly cooler temperatures but
with better chances for convection, and Wednesday into Thursday may
be quite active as strong upper forcing interacts with a very humid
and unstable airmass south of the front. Will carry mid-CHC pop for
the end of the time period, with the limiting factor being that it
is D6/D7.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 18Z...Continued prevailing southwesterly flow as Bermuda
High keeps its grip on the area. Diurnal variations in winds will
trend toward a backing of winds to the S-SW with a slight uptick
in winds speeds during the late aftn into early evening, while the
overnight hours will bring a lighter more W-SW flow. Thunderstorm
activity this afternoon will remain focused along sea breeze
boundary and trough inland. Added VCTS/VCSH to several TAFs to
account for upstream or developing convection. Expect diurnal
convection to end this evening with some sct mid to high clouds
possible. Some patchy fog possible mainly in the 09z-12z time
frame.
EXTENDED OUTLOOK...VFR in isolated Aftn/Eve tstms with some
periods of MVFR/IFR in stronger thunderstorms mainly Saturday and
Sunday.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 300 PM Thursday...Seabreeze thunderstorms are a little more
widespread than anticipated this afternoon, and are affecting some
of the beaches in both North and South Carolina. This
thunderstorm potential should diminish quickly by early evening as
the seabreeze boundary pushes farther inland from the coast. The
Bermuda High has weakened but still extends a ridge axis westward
across Florida. With a Piedmont Trough in place across the
interior Carolinas the pressure gradient will support southwest
winds of 15 to occasionally 20 knots overnight, driving an
increase in sea heights to 3-4 feet. While the weather should
remain dry this evening and overnight, thunderstorms could
redevelop late tonight as inland wind directions turn a little
more westerly, increasing convergence across the coastal waters.
SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 300 PM Thursday...The Bermuda High will weaken further as a
trough of low pressure dangles southward from Canada into the
eastern United States. While the surface cold front is not
expected to make it this far south, the coverage of thunderstorms
should increase substantially Friday into Saturday as temperatures
aloft cool and a series of upper level disturbances move overhead.
Surface winds will remain southwesterly near 15 knots, with 3 to
occasionally 4 foot seas expected.
LONG TERM /SUNDAY THROUGH TUESDAY/...
As of 200 PM Thursday...Bermuda ridging remains the dominant
feature through early next week, although in a somewhat weakened
state. This persists SW winds over the waters, but with a weak
gradient in place, speeds will be just around 10 kts, up to 15 kts
at times. A cold front will approach Tuesday night. This will
pinch the gradient and cause winds to begin to climb late in the
period, becoming widespread 15 kts while maintaining a SW
direction. Seas will be formed primarily this period by a 2ft/9sec
SE swell, although a residual SW 5 sec wave will remain on Sunday,
and wave heights are forecast to be 2-3 ft, with more 3 fters
expected on Sunday.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...Heat Advisory until 6 PM EDT this evening for NCZ087-096-099-
105>110.
MARINE...None.
&&
SYNOPSIS...TRA
NEAR TERM...TRA
SHORT TERM...TRA
LONG TERM...JDW
AVIATION...RGZHazardous weather outlook, Jul 14, 3:19 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 319 PM EDT THU JUL 14 2016 NCZ087-096-099-105>110-151930- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK- 319 PM EDT THU JUL 14 2016 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A HEAT ADVISORY MAY BE REQUIRED FOR PORTIONS OF THE AREA ON FRIDAY. STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ017-023-024-032-033-039-053>056-151930- MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 319 PM EDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A HEAT ADVISORY MAY BE REQUIRED FOR PORTIONS OF THE AREA ON FRIDAY. STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-151930- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 319 PM EDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 9
In the hours before
Special weather statement, Jul 14, 2:22 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
222 PM EDT THU JUL 14 2016
SCZ053-054-141915-
INLAND HORRY SC-COASTAL HORRY SC-
222 PM EDT THU JUL 14 2016
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN HORRY COUNTY UNTIL 315
PM EDT...
AT 221 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BAREFOOT LANDING AREA OF NORTH MYRTLE BEACH...OR NEAR NORTH MYRTLE
BEACH AIRPORT...MOVING NORTHEAST AT 10 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MYRTLE BEACH...NORTH MYRTLE BEACH...NORTH MYRTLE BEACH AIRPORT...
LITTLE RIVER...LITTLE RIVER ENTRANCE...
BAREFOOT LANDING AREA OF NORTH MYRTLE BEACH...HAND...LONGS...
WAMPEE...BROOKSVILLE...NIXONVILLE...CHERRY GROVE BEACH...
BRIARCLIFFE ACRES...ATLANTIC BEACH...
GRAND STRAND REGIONAL MEDICAL CENTER AND SEA COAST MEDICAL CENTER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
SC HIGHWAY 31 BETWEEN MILE MARKERS 6 AND 24.
SC HIGHWAY 22 BETWEEN MILE MARKERS 21 AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3377 7898 3401 7873 3385 7854 3384 7861
3380 7872 3370 7887
TIME...MOT...LOC 1821Z 228DEG 8KT 3378 7880
JDWSpecial weather statement, Jul 14, 3:05 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
305 PM EDT THU JUL 14 2016
SCZ039-055-056-141945-
COASTAL GEORGETOWN SC-INLAND GEORGETOWN SC-WILLIAMSBURG SC-
305 PM EDT THU JUL 14 2016
...SPECIAL WEATHER STATEMENT FOR GEORGETOWN AND SOUTHEASTERN
WILLIAMSBURG COUNTIES UNTIL 345 PM EDT...
AT 304 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GEORGETOWN...AND ANOTHER NEAR TRIO...MOVING EAST AT 20 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...DEBORDIEU COLONY...PAWLEYS ISLAND...MURRELLS INLET...
ANDREWS...JACKSON...WARSAW...OUTLAND...EARLE...GRAVES...
PLANTERSVILLE...OATLAND...LITCHFIELD BEACH...SAMPIT...RHEMS...
MORRISVILLE AND GEORGETOWN MEMORIAL HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3346 7969 3375 7940 3353 7904 3349 7908
3346 7910 3339 7914 3333 7916 3329 7929
TIME...MOT...LOC 1904Z 251DEG 15KT 3341 7924
JDWSpecial weather statement, Jul 14, 3:18 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
318 PM EDT THU JUL 14 2016
NCZ099-105>109-142000-
INLAND BRUNSWICK NC-COASTAL NEW HANOVER NC-COASTAL PENDER NC-
COLUMBUS NC-INLAND PENDER NC-INLAND NEW HANOVER NC-
318 PM EDT THU JUL 14 2016
...SPECIAL WEATHER STATEMENT FOR PENDER...EASTERN COLUMBUS...
NORTHEASTERN BRUNSWICK AND NEW HANOVER COUNTIES UNTIL 400 PM EDT...
AT 317 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS FROM
NEAR DELCO...TO NEAR TOPSAIL BEACH...MOVING EAST AT 25 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WILMINGTON...LELAND...SURF CITY...RICH INLET...FIGURE EIGHT ISLAND...
HAMPSTEAD...NORTHWEST...TOPSAIL BEACH...TOPSAIL...WRIGHTSBORO...
BAYSHORE...OGDEN...PHOENIX...WINDEMERE...BATARORA...SCOTTS HILL...
ROCKY POINT...CAPE FEAR COMMUNITY COLLEGE NORTH CAMPUS...
WILMINGTON INTERNATIONAL AIRPORT AND RIEGELWOOD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 408 AND 416.
INTERSTATE 140 US ROUTE 74 BETWEEN MILE MARKERS 414 AND 434.
US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 40 AND 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3440 7758 3435 7765 3434 7766 3425 7776
3415 7830 3432 7835 3452 7759 3448 7758
3447 7757 3447 7755 3446 7754 3443 7754
TIME...MOT...LOC 1917Z 256DEG 22KT 3426 7825
JDWThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:18 PM EDT | Special Weather Statement | ILM | New Hanover | 42 min |
| Jul 14, 4:03 PM EDT | Special Marine Warning | ILM | 87 min | |
| Jul 14, 4:05 PM EDT | Special Weather Statement | ILM | New Hanover | 40 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.